Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Taking Losartan. Does this medication has the same effect as Diovan?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2001
Answered : 14123 Questions
Question
I am taking Losartan. Is this medication has the same effect as Diovan??
Posted Fri, 25 Oct 2013 in Medicines and Side Effects
 
 
Answered by Dr. Michelle Gibson James 38 minutes later
Brief Answer:
they are in the same family of drugs

Detailed Answer:
Hi, thanks for using healthcare magic

Both of these drugs, losartan and diovan, are in the same family of medications. This is a set of drugs called ARBs (angiotensin receptor blocker).They are both used in hypertension, heart failure and as kidney protective drugs in diabetics.

They both work in essentially the same way but because they are different drugs with a different structure, there would be areas in the way of action that would differ.

Losartan is one of the first drugs of this family.It has been shown not to provide complete 24 hour blood pressure protection.
Some medical studies comparing the two drugs have found that diovan is more effective

I hope this helps, feel free to ask any other questions



Above answer was peer-reviewed by
 
Follow-up: Taking Losartan. Does this medication has the same effect as Diovan? 45 minutes later
Considering both drugs belong to the same family, I still like to know the (side
effects ) differece between Losartan that I am presently taken and Diovan that
I took for many years untill my insurance did not covered it and ended up taken
Losartan. I had developed symptoms that never experienced while on Diovan.
The only drug change I had has been Losartan; therefore I am attributing the
disconfort due to the change. Could it be possible a drug to drug interaction???
 
 
Answered by Dr. Michelle Gibson James 8 minutes later
Brief Answer:
because of the different structure of drugs

Detailed Answer:
HI

In terms of side effects, losartan is usually well tolerated but everyone reacts differently to medication.
Possible side effects are:headache, loss of energy, dizziness,nausea, loose bowel movements, indigestion, abdominal pain, back or leg pain.

If you are experiencing symptoms since your medication was changed, then it is definitely possible that it relates to the losartan.

If you are on other medications, it is possible that there is some interaction between agents.

Please feel free to ask any additional questions
Above answer was peer-reviewed by
 
Follow-up: Taking Losartan. Does this medication has the same effect as Diovan? 2 minutes later
Considering both drugs belong to the same family, I still like to know the (side
effects ) difference between Losartan that I am presentlytaken and Diovan that
I took for many years untill my insurance did not covered it and ended up taking
Losartan. I had develop symptoms that never experienced while on Diovan
The only drug change I had has been to Losartan, therefore I am attributin the
disconfort due to the change. Could it be possible a drug to drug interaction???
 
 
Answered by Dr. Michelle Gibson James 8 minutes later
Brief Answer:
the side effects would differ slightly

Detailed Answer:
HI

Losartan is tolerated well in most persons, with 2.3% of persons using experiencing symptoms.
It is possible that you are in this percent that experience side effects.The side effects are listed above.

Diovan has a similar risk of side effects, with approximately the same percent of persons with problems when taking the drug. Some of the side effects seen are: headache, dizziness, rash, diarrhea, constipation, dry mouth, muscle pain.

In terms of a drug interaction, some drugs can interact but no other drugs were listed to allow a check to see if there is any interaction when taken with losartan.

Please feel free to ask any thing else
Above answer was peer-reviewed by
 
Follow-up: Taking Losartan. Does this medication has the same effect as Diovan? 12 minutes later
Sorry!! I am taking: Losartan, Furosemide,allopurinol, warfarin, metolazone,
lunesta, metoprolol and aspirin. Any possibility of drug to drug interaction
with Losartan???
Dizziness, constipation, headache and muscle pain are prevalent.Any answer???
 
 
Answered by Dr. Michelle Gibson James 11 hours later
Brief Answer:
losartan and aspirin interact

Detailed Answer:
Hi

In terms of drug interactions of the medications that you are using, the losartan only interacts with aspirin.
The two combined can potentially affect the ability of losartan to lower blood pressure though the exact mechanism for this action is unclear.

In terms of the other drugs, there is a potential interaction between warfarin and aspirin where there is an increased risk of bleeding.

Furosemide and metolazone together can cause a decrease in certain electrolytes that can cause dizziness, dry mouth , thirst, fatigue, muscle cramps.

Metoprolol and metolazone together can also cause dizziness along with weakness.

Constipation is not noted in any of the drug interaction profiles.

It is possible some the above interactions are causing your symptoms.

Please free to ask any thing else
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor